Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Emotional Numbness... DINGBAT

Posted by IsoM on January 11, 2002, at 0:48:01

In reply to THANKS for the advice that's rolling in ..., posted by DINGBAT on January 10, 2002, at 4:21:15

Dingbat, I tried Effexor a few years ago but couldn't use it as it killed my appetite & hunger so completely, I would've literally starved to death if I continued. But that aside, it seems that for many people, & perhaps the majority, SSRIs seem to blunt their emotions. I've heard others say they weren't depressed any longer but neither did they feel compassion or excitement or other more intense feelings. It's almost like a mild chemical lobotomy. You are not alone.


> Thanks to all who have offered opinions. Just to clarify: I am NOT considering taking Effexor AND and MAOI/RIMA (for obvious reasons). I know that Effexor has a (relatively weak) dopaminergic effect at very high doses but I am not prepared to tolerate the side-effects associated with higher doses of Effexor. In general, I find that Effexor has lifted my long-standing depression but also has an "emotional blunting" effect on me that I no longer wish to tolerate. Anybody else noticed this?


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[89686]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:IsoM thread:89184
URL: http://www.dr-bob.org/babble/20020110/msgs/89686.html